Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 155, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 23, 2014, 10:28 PM CDT for 4 counties in Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2014, 10:28 PM CDT (03:28 UTC)
- Expired
- Aug 23, 2014, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307 WUUS54 KOHX 240328 SVROHX TNC003-117-149-187-240400- /O.NEW.KOHX.SV.W.0155.140824T0328Z-140824T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1028 PM CDT SAT AUG 23 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE... * UNTIL 1100 PM CDT * AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR NOLENSVILLE...MOVING SOUTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKVALE...EAGLEVILLE...ROVER...UNIONVILLE AND CHAPEL HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS SEVERE THUNDERSTORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. && LAT...LON 3552 8650 3556 8684 3590 8670 3586 8649 TIME...MOT...LOC 0328Z 010DEG 33KT 3578 8662 $$ FORECASTER: ROSE
2 follow-up statements
825
WWUS54 KOHX 240344
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 PM CDT SAT AUG 23 2014
TNC187-240353-
/O.CAN.KOHX.SV.W.0155.000000T0000Z-140824T0400Z/
WILLIAMSON TN-
1044 PM CDT SAT AUG 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
IS CANCELED...
LAT...LON 3555 8677 3556 8679 3571 8675 3571 8669
3572 8670 3574 8670 3572 8652 3552 8655
TIME...MOT...LOC 0343Z 010DEG 33KT 3564 8665
$$
TNC003-117-149-240400-
/O.CON.KOHX.SV.W.0155.000000T0000Z-140824T0400Z/
RUTHERFORD TN-BEDFORD TN-MARSHALL TN-
1044 PM CDT SAT AUG 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN MARSHALL...NORTHWESTERN BEDFORD AND EXTREME
SOUTHWESTERN RUTHERFORD COUNTIES...
AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CHAPEL HILL...MOVING SOUTH AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE AND CHAPEL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS SEVERE THUNDERSTORM WILL OCCUR WELL AHEAD OF
ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
TAKING COVER.
&&
LAT...LON 3555 8677 3556 8679 3571 8675 3571 8669
3572 8670 3574 8670 3572 8652 3552 8655
TIME...MOT...LOC 0343Z 010DEG 33KT 3564 8665
$$
ROSE021
WWUS54 KOHX 240355
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 PM CDT SAT AUG 23 2014
TNC003-117-149-240406-
/O.EXP.KOHX.SV.W.0155.000000T0000Z-140824T0400Z/
RUTHERFORD TN-BEDFORD TN-MARSHALL TN-
1055 PM CDT SAT AUG 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL...
NORTHWESTERN BEDFORD AND EXTREME SOUTHWESTERN RUTHERFORD COUNTIES
WILL EXPIRE AT 1100 PM CDT...
LAT...LON 3555 8677 3556 8679 3571 8675 3571 8669
3572 8670 3574 8670 3572 8652 3552 8655
TIME...MOT...LOC 0356Z 010DEG 33KT 3552 8668
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:50 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 23, 7:50 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 750 PM CDT SAT AUG 23 2014 .UPDATE...AS OF 730 PM THERE WERE ONLY A FEW LIGHT SHOWERS REMAINING OF THE SCATTERED THUNDERSTORMS THAT RUMBLED OVER MOST OF THE MID STATE EARLIER THIS EVENING. HOWEVER, JUST LIKE WE HAD LAST NIGHT, ANOTHER BAND OF THUNDERSTORMS WAS PUSHING SOUTHWARD ACROSS KENTUCKY AND EXPECTED TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS TO MUCH OF OUR EASTERN AREA AS THE NIGHT WEARS ON. THE LEADING EDGE OF THIS BAND WAS ALREADY JUST BEGINNING TO PENETRATE CLAY AND PICKETT COUNTIES, AND OTHER PARTS OF THE EAST WILL LIKELY SEE THE STORMS RUMBLE IN BETWEEN NOW AND 09Z. AS A RESULT OF THIS UNFOLDING SITUATION, WILL BOOST THE OVERNIGHT POPS INTO THE LIKELY-TO-CATEGORICAL RANGE OVER OUR NORTHEASTERN COUNTIES, TAPERING OFF THE CHANCE FURTHER SOUTH AND WEST, TOWARD I-24. WILL PROBABLY KEEP THE REMAINDER OF THE OVERNIGHT FCST AS IT IS. WILL ISSUE THE NEW SUITE OF PRODUCTS SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR TNZ005>009-023>030- 056>064-075-077-093>095. && 19
Hazardous weather outlook, Aug 23, 4:24 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 424 PM CDT SAT AUG 23 2014 TNZ005>009-023>030-056>064-075-077-093>095-241045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD- COFFEE-WAYNE-LAWRENCE-GILES- 424 PM CDT SAT AUG 23 2014 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE SCATTERED THROUGH THIS EVENING. A FEW STORMS COULD BE STRONG AND CAUSE ISOLATED MINOR WIND DAMAGE. OTHERWISE IT WILL BE WARM AND VERY MUGGY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. IT WILL BE HOT AND VERY HUMID AGAIN ON SUNDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO AROUND 105 DEGREES OVER ALL OF THE MID STATE EXCEPT FOR THE CUMBERLAND PLATEAU AREA. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. TNZ010-011-031>034-065-066-078>080-241045- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 424 PM CDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 49
In the hours before
Local storm report, Aug 23, 5:49 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
08/23/2014 HICKMAN TN AMATEUR RADIO
HAM OPERATOR REPORTED ROOF DAMAGE TO A BUILDING ON THE
SQUARE IN CENTERVILLE.
&&
EVENT NUMBER OHX1400570
10Special weather statement, Aug 23, 5:51 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT SAT AUG 23 2014
TNZ028-062>064-075-077-232330-
BEDFORD-CANNON-COFFEE-DE KALB-RUTHERFORD-WILSON-
551 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...DE
KALB...RUTHERFORD AND WILSON COUNTIES...
AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MURFREESBORO...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BRADYVILLE...BRADYVILLE AND
BEECHGROVE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM WHICH MIGHT CAUSE
SMALL TREES TO FALL DOWN...BRIEF HEAVY DOWNPOURS...AND NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES.
LAT...LON 3620 8619 3586 8589 3560 8613 3557 8639
3592 8654 3601 8661 3604 8656 3606 8656
3608 8655 3607 8653 3606 8652 3610 8652
31Local storm report, Aug 23, 7:12 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ANTIOCH 36.06N 86.67W
08/23/2014 DAVIDSON TN TRAINED SPOTTER
NUMEROUS LARGE TREES AND BRANCHES DOWN AT BRENTRIDGE
APARTMENTS ON BELL RD. A STOP SIGN WAS ALSO SNAPPED IN
HALF.
&&
EVENT NUMBER OHX1400571
MROSESpecial weather statement, Aug 23, 9:27 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 927 PM CDT SAT AUG 23 2014 TNZ007-008-027-028-059-062-240315- DAVIDSON-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 927 PM CDT SAT AUG 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLERSVILLE TO LEBANON...MOVING SOUTH AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE MILLERSVILLE...RIDGETOP...TUCKERS CROSSROADS...GOODLETTSVILLE...HENDERSONVILLE...LEBANON...OLD HICKORY...MADISON...MOUNT JULIET...WHITES CREEK...BELINDA CITY AND HERMITAGE. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3643 8686 3627 8612 3584 8620 3598 8706 ROSE
Special weather statement, Aug 23, 10:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT SAT AUG 23 2014
TNZ027-059-062-240345-
DAVIDSON-RUTHERFORD-WILLIAMSON-
1003 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLEVUE TO
SMYRNA...MOVING SOUTH AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...BELLEVUE...OAK HILL...
FOREST HILLS...BELLE MEADE...LA VERGNE...SMYRNA...WALTERHILL...
BRENTWOOD...NOLENSVILLE...FRANKLIN AND MURFREESBORO.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3603 8638 3565 8626 3566 8631 3566 8633
3568 8652 3570 8655 3570 8664 3572 8684
3575 8692 3612 8701 3614 8700
ROSESpecial weather statement, Aug 23, 10:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT SAT AUG 23 2014
TNZ024-025-057-240400-
DICKSON-HICKMAN-HUMPHREYS-
1015 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND HUMPHREYS
COUNTIES...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DICKSON TO
FAIRVIEW...MOVING SOUTH AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BURNS...DICKSON...BON AQUA...
LYLES...PRIMM SPRINGS...PINEWOOD...NUNNELLY...BUCKSNORT AND
CENTERVILLE.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3621 8754 3605 8718 3598 8720 3598 8719
3597 8721 3594 8720 3569 8729 3567 8732
3583 8772 3584 8772 3584 8776
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:27 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 48 min |
| Aug 23, 10:03 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 42 min |
| Aug 23, 10:15 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| Aug 23, 10:40 PM CDT | Special Weather Statement | OHX | Williamson | 50 min |
| Aug 23, 10:55 PM CDT | Special Weather Statement | OHX | Hickman, Marshall, Maury | 35 min |
| Aug 24, 6:47 AM CDT | Flash Flood Warning | OHX | Overton, Putnam | 118 min |
| Aug 24, 7:56 AM CDT | Areal Flood Advisory | OHX | Van Buren, White | 109 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.